MAUDE Adverse Event Report: ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number NVTR-25
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 05/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 25mm navitor vision was chosen implantation, utilizing an unknown flexnav.After pre-dilation with a 20mm balloon, the first deployment attempt was rated at 80%.However, the valve was positioned too low.The implanted attempted three further positioning attempts, but the valve consistently descended too deep into the left ventricular outflow tract (lvot).A final positioning attempt was made, and the valve was at a depth of approximately 3-4mm of non coronary cusp (ncc) and 6-7mm on the left coronary cusp (lcc).A decision was made to deploy the valve.However, after full deployment, the valve migrated deeper into the lvot, leading to aortic regurgitation.Attempts to position the valve higher utilizing a snare were unsuccessful, and aortic regurgitation persisted.A decision was made to implant a 23mm edwards valve, which was successfully deployed.After implantation, the patient had no coronary occlusion, no paravalvular leak (pvl), and no aortic regurgitation.The patient was reported to be stable.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received: the native valve had the following sizing: annulus diameter 18x26 mm, area 343mm², perimeter 69mm, lvot per.69.1.It was noted that there was sufficient calcium to allow anchoring of the device.Pre-dilation was performed with a 20mm simvalve balloon and min annulus was 18mm.During prep for final deployment, it was ensured that the delivery system (ds) was in neutral position/to slight forward pressure, and the guidewire was pulled to a midventricular position to deflect the nosecone.Upon deployment, all three tabs were confirmed to be successfully released using two different views.The valve was implanted at a depth at 80% was estimated at approximately 5-6mm.The device migrated toward the ventricle immediately and was too deep in the left ventricle (lv) at a depth of 20mm.An attempt was made to snare the device to a higher position but was not successful.A second transcatheter, a 23mm s3, was required for treatment, and a second valve was implanted inside the index valve.It was noted that the migrated valve did not block any coronary artery or arteries.Post dilation was not performed.In the physician¿s opinion, the cause of migration was due to the size of the valve; a larger valve should have been used for treatment.
 
Additional Manufacturer Narrative
It was reported that the navitor device migrated deeper into the lvot after full deployment leading to aortic regurgitation.Information from field indicated that the valve was positioned too low; three further positioning attempt were made, but the valve consistently descended too deep into the lvot.The device remains implanted and will not return to abbott for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported device migration appears to be related to procedural difficulties (device positioning).However, this could not be confirmed.Information from field indicated that the cause of migration was due to the device sizing.The reported unexpected medical intervention and surgical intervention were the results of case-specific circumstances, as an unsuccessful attempt was made to snare the migrated valve to a higher position, and a second transcatheter a was required for treatment.A second valve was implanted inside the index valve.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note that per the instructions for use, "once the valve is fully deployed, repositioning and retrieval of the valve is not possible.Attempted retrieval (e.G., use of a guidewire, snare, or forceps) may cause aortic root, coronary artery, and/or myocardial damage." and "implantation precautions: do not re-sheath the valve more than two times prior to final valve release.Additional re-sheath attempts may compromise product performance.".

Brand Name
NAVITOR TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22171584
Report Number2135147-2025-03067
Device Sequence Number9218462
Product Code NPT
UDI-Device Identifier05415067031587
UDI-Public(01)05415067031587(17)270402
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNVTR-25
Device Catalogue NumberNVTR-25
Device Lot Number10307867
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXNAV DELIVERY SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale